Thunderstorm Wind, Green
- When
- June 25, 7:50 PM CST
- Where
- Green County, 2 mi S of Monroe
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.583, -89.633
Scattered storms affected parts of South-Central and Southeast Wisconsin, producing isolated damaging wind gusts which toppled some large trees.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Scattered storms affected parts of South-Central and Southeast Wisconsin, producing isolated damaging wind gusts which toppled some large trees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 25, 1:00 PM CST, 6 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 200 PM CDT SAT JUN 25 2005 .DISCUSSION...FORECAST FOCUS IS ON CONVECTIVE TRENDS NEAR TERM... HEAT IN THE SHORT TERM...AND STORM AND COOL DOWN IN THE LONG TERM. .NEAR TERM (THIS AFTERNOON AND TONIGHT)... 850 MB BAROCLINIC ZONE OVER SOUTHERN WISCONSIN WITH SURFACE FRONTAL BAND OVER NORTHERN ILLINOIS WILL PROVIDE SETUP FOR GOOD ISENTROPIC LIFT THIS EVENING AND TONIGHT. A SHORT WAVE MOVING EAST NORTHEAST THROUGH IOWA IS LIFTING THE CAP ALLOWING FOR CONVECTION TO FORM THIS AFTERNOON...AND WILL INTENSIFY THE LIFT OVER THE SURFACE BOUNDARY TONIGHT. MOISTURE AND INSTABILITY IS SUFFICIENT FOR STORMS. .SHORT TERM (SUNDAY THROUGH TUESDAY)... FRONTAL BOUNDARY WILL LIFT NORTH INTO CENTRAL WISCONSIN EARLY SUNDAY AND WITH IT WILL GO THE CHANCE FOR PRECIPITATION...EXCEPT OVER THE NORTHERN SECTIONS OF THE CWA. THIS WILL ALSO ALLOW FOR A RETURN TO HOT AND HUMID CONDITIONS SOUTH OF THE FRONT. DRY AIR ALOFT WILL KEEP CAPPING IN PLACE AND WITH LACK OF ORGANIZED LIFT...LITTLE OR NO PRECIPITATION SEEN FOR SUNDAY THROUGH TUESDAY. SO GIVEN THIS SITUATION...LOOKS LIKE HOT AND HUMID CONDITIONS WITH HEAT INDEX VALUES 90 TO 95 ON SUNDAY...AROUND 100 ON MONDAY AND 95 ON TUESDAY. NO HEAT WATCHES...WARNINGS OR ADVISORIES ARE ANTICIPATED AT THIS TIME. .LONG TERM (WEDNESDAY THROUGH SATURDAY)... WEDNESDAY AND WEDNESDAY NIGHT LOOK BEST FOR ANY SEVERE WEATHER FOR THIS PERIOD WITH PHASING OF LIFT...MOISTURE AND INSTABILITY. COOLER AND DRIER THEREAFTER. LOW LEVEL MOISTURE LOOKS PLENTIFUL AS SOUTHERLY WINDS AHEAD OF FRONT AND OPEN GULF OF MEXICO PROVIDE HIGH LOW LEVEL DEWPOINTS. A STRONG SHORT WAVE AND UPPER DIVERGENCE WITH RIGHT REAR QUADRANT OF JET WILL PROVIDE SUFFICIENT LAYER LIFTING TO BREAK ANY CAP AND TO REINFORCE MOISTURE/INSTABILITY AND ENHANCE LOW LEVEL CONVERGENCE AHEAD OF THE COLD FRONT. BUT WILL HAVE TO WAIT UNTIL FORMER WESTERN TROUGH COMES OUT OF NORTHERN PLAINS AND MOVES THROUGH UPPER MIDWEST ON THURSDAY BEFORE ENDING ALL PRECIPITATION CHANCES. ONLY SCATTERED SHOWERS AT BEST ARE EXPECTED THURSDAY AS COOLER AND DRIER AIR WILL ALREADY BE PUSHING IN ON NORTHWEST SURFACE WINDS. DRY WEATHER AND LOWER HUMIDITIES THEREAFTER FOR FRIDAY AND SATURDAY AS LOW RH MOVES IN WITH HIGH PRESSURE. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && EISE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 845 PM CDT SAT JUN 25 2005 WIZ046-047-051-052-056>060-062>072-261000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 845 PM CDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE FORECAST FOR TONIGHT. SOME OF THE STRONGER STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...BUT SOME SMALL HAIL AND GUSTY WINDS TO 45 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY...AND AGAIN WEDNESDAY INTO THURSDAY. AT THIS TIME...SOME OF THE STORMS WEDNESDAY AND WEDNESDAY EVENING MAY BE SEVERE. THE HEAT IS EXPECTED TO SURGE BACK INTO PORTIONS OF SOUTHERN WISCONSIN SUNDAY AND ACROSS THE AREA ON MONDAY...THEN LINGER THROUGH AT LEAST WEDNESDAY. THE COMBINATION OF HIGH TEMPERATURES INTO THE 90S AND HIGH HUMIDITY...WILL RESULT IN HEAT INDEX READINGS BETWEEN 95 AND 100 DEGREES...ESPECIALLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT. && DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-261000- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS 845 PM CDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE FORECAST FOR TONIGHT. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. AT THIS TIME...THESE THUNDERSTORMS MAY BE SEVERE WEDNESDAY EVENING. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ HENTZ
The Milwaukee radar (KMKX), 98 km away, was scanning. The volume nearest the first event began at 01:48 UTC.
1 thunderstorm wind, 1 lightning. Local standard time, as filed.
Five people in a tent were indirectly injured at Jelleystone Campground when a lightning bolt struck nearby, and the current traveled to the tent. They were treated in area hospitals.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456454, 5456505.